MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Catalog Number AT75164
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: d2b (dqy;lit).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a percutaneous transluminal angioplasty (pta) procedure using the atlas pta balloon catheter.During the procedure, the balloon was ruptured at 8 atm.The procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a percutaneous transluminal angioplasty (pta) procedure using the atlas pta balloon catheter.During the procedure, the balloon was allegedly pinhole ruptured at 8 atm.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas pta dilatation catheter was returned for evaluation.No anomalies were noted to the luers, bifurcate or glue fillets.An in-house presto inflation device was used to inflate the balloon to nominal pressure but no water was noted to be leaking.Then the balloon was inflated to rated burst pressure and water was noted leaking from the balloon near the middle.The balloon fibers were then stripped and under microscopic examination, a pinhole rupture was noted to the balloon.No other functional testing performed.Therefore, the investigation is confirmed for the reported balloon rupture as a pinhole rupture was noted to the balloon.A definitive root cause for the alleged balloon rupture could not be determined based upon the provided information.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b (dqy; lit), b5, g3, h6 (method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22305527
Report Number2020394-2025-00923
Device Sequence Number8587019
Product Code DQY
UDI-Device Identifier00801741062469
UDI-Public(01)00801741062469(17)270728(10)GFJU0175
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAT75164
Device Lot NumberGFJU0175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown